It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Ativan shakes after 1mg a day for 2 weeks?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-17-2005, 10:36 AM   #1
    Pez Dee Spencer
    Member
     
    Pez Dee Spencer's Avatar
     
    Join Date: Apr 2004
    Posts: 51
    Pez Dee Spencer HB User
    Ativan shakes after 1mg a day for 2 weeks?

    I recently started having anxiety attacks and the dr gave me a few ativan. I have been cutting the 1mg pills into quarters and taking the quarter mg 3 or 4 times a day for about 2 weeks now.

    The problem is that I am always shakey and my muscles twitch. My anxiety is gettiing better but the shakes seem to be worse sometimes then they were before I started using the pills.

    I know these things are addicting but after only 2 weeks at 1mg a day or less? Could this just be anxiety making the shakes/twitches worse or do you think these shakes come from minor withdrawals? The shakes do go away when I take a quarter mg but I dont know if its the anxiety or my body wanting the pills.

    Ive asked 2 pharmacists and they say that I shouldnt be dependent at all after this short amount of time but I dont know. I dont want to get stuck in a cycle of anxiety/pills/anxiety but right now these things are the only thing helping.

    I went about 10 hours without one last night and was feeling good. I thought the anxiety had finally lifted but then my twitches came back and the shakes and anxiety so I took a quarter and went to sleep.

    When I woke up the anxiety was still pretty much gone but the shakes werent. I went through some pretty bad alcohol withdrawl years ago and the shakes reminded me of that which started the anxiety building so I took a little half of a quarter (1/8mg) I feel better and the shakes are gone but I still wonder if its the anxiety or the pills causing the shakes.

    My regular doc gave me buspar but they make me sick so Im not taking them anymore. Besides they didnt do anything for the anxiety anyway. They say it takes a few weeks for buspar to kick in but Im hoping this is gone in a few weeks as the anxiety usually does leave in a few weeks on its own. Besides what am I supposed to do for a few weeks?? I have like 2 or 3 ativan left and then what am I supposed to do, "tough it out" until the buspar starts working? I doubt it. This is insane.

    As I have no insurance the only doctor I can see is the ER docs or a doc at a clinic 50 miles away. its not like I can just call up my doctor and talk to them. I tried the other day and they put me through to some "nurses" voicemail and thats the end of it. No callback or anything. What a load of crap this is. Its some ghetto clinic I go to and even if ativan is the only thing to help me I have a strong feeling that they dont give it or any other type of thing like that. I assume its because every junkie in the city would be tearing down the door screaming panic and anxiety. I told the "doctor" that the ativan is really helping and I understand the addictive potential of it but I dont know what else to do. As soon as she mentioned buspar I knew that that was the end of it and the discussion was closed. Its not like I could say "Please doctor lady give me some benzos.... I PROMISE to be a good boy and not give them away or eat them up in a few days PLEEEEEEZE".

    ER docs gave me 15 ativan and they are nearly gone. They say anxiety wont kill you and as soon as these few pills are gone I guess I will find out. This is NOT going to be fun and I dont look forward to it at all.

    Im going on vacation tomorrow so mabye when I get there I will feel better and the anxiety will go away on its own. OR I will get there and be a ball of shaking nerves the whole time and ruin it for myself and everyone else.

    Thanks.

    Last edited by Pez Dee Spencer; 04-17-2005 at 11:17 AM.

     
    Sponsors Lightbulb
       
    Old 04-17-2005, 02:00 PM   #2
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Re: Ativan shakes after 1mg a day for 2 weeks?

    Quote:
    Originally Posted by Pez Dee Spencer
    I recently started having anxiety attacks and the dr gave me a few ativan. I have been cutting the 1mg pills into quarters and taking the quarter mg 3 or 4 times a day for about 2 weeks now.

    The problem is that I am always shakey and my muscles twitch. My anxiety is gettiing better but the shakes seem to be worse sometimes then they were before I started using the pills.

    I know these things are addicting but after only 2 weeks at 1mg a day or less? Could this just be anxiety making the shakes/twitches worse or do you think these shakes come from minor withdrawals? The shakes do go away when I take a quarter mg but I dont know if its the anxiety or my body wanting the pills.

    Ive asked 2 pharmacists and they say that I shouldnt be dependent at all after this short amount of time but I dont know. I dont want to get stuck in a cycle of anxiety/pills/anxiety but right now these things are the only thing helping.

    I went about 10 hours without one last night and was feeling good. I thought the anxiety had finally lifted but then my twitches came back and the shakes and anxiety so I took a quarter and went to sleep.

    When I woke up the anxiety was still pretty much gone but the shakes werent. I went through some pretty bad alcohol withdrawl years ago and the shakes reminded me of that which started the anxiety building so I took a little half of a quarter (1/8mg) I feel better and the shakes are gone but I still wonder if its the anxiety or the pills causing the shakes.

    My regular doc gave me buspar but they make me sick so Im not taking them anymore. Besides they didnt do anything for the anxiety anyway. They say it takes a few weeks for buspar to kick in but Im hoping this is gone in a few weeks as the anxiety usually does leave in a few weeks on its own. Besides what am I supposed to do for a few weeks?? I have like 2 or 3 ativan left and then what am I supposed to do, "tough it out" until the buspar starts working? I doubt it. This is insane.

    As I have no insurance the only doctor I can see is the ER docs or a doc at a clinic 50 miles away. its not like I can just call up my doctor and talk to them. I tried the other day and they put me through to some "nurses" voicemail and thats the end of it. No callback or anything. What a load of crap this is. Its some ghetto clinic I go to and even if ativan is the only thing to help me I have a strong feeling that they dont give it or any other type of thing like that. I assume its because every junkie in the city would be tearing down the door screaming panic and anxiety. I told the "doctor" that the ativan is really helping and I understand the addictive potential of it but I dont know what else to do. As soon as she mentioned buspar I knew that that was the end of it and the discussion was closed. Its not like I could say "Please doctor lady give me some benzos.... I PROMISE to be a good boy and not give them away or eat them up in a few days PLEEEEEEZE".

    ER docs gave me 15 ativan and they are nearly gone. They say anxiety wont kill you and as soon as these few pills are gone I guess I will find out. This is NOT going to be fun and I dont look forward to it at all.

    Im going on vacation tomorrow so mabye when I get there I will feel better and the anxiety will go away on its own. OR I will get there and be a ball of shaking nerves the whole time and ruin it for myself and everyone else.

    Thanks.
    Although it isn't the norm, it is not impossible to have such a reaction or dependancy to Ativan in this short time. It can occur after only a few weeks and yes at that dosage. 1 mg. Ativan is equivalent to around 10 mgs. Valium which is a decent dose for sure! Also, Ativan gets out of your system quicker which tends to cause alot of rebound and withdrawals.

    THere is a free online manual called the Ashton Manual; it could give you more information and insight.

    Personally, I went through something with Ativan and it was, IMHO, pure garbage. You are better off without it. You do need, even at this stage, to try and cut down slowly on the dosage to make it easier to get off.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    ativan albob Anxiety 5 06-27-2008 11:36 AM
    Having trouble getting off ativan .. your opinion please Cristi601 Anxiety 8 06-19-2008 04:59 PM
    Morning shakes with Ativan (lorexapam) use, also on Zoloft... Tim 007 Anxiety 4 10-24-2007 04:48 AM
    Addicted to Ativan...Help! kathryn55555 Addiction & Recovery 12 06-22-2007 02:41 PM
    Please... Ativan vs. Klonopin, once and for all Eliza1234 Anxiety 7 06-30-2006 07:07 PM
    Question About Ativan... Pez Dee Spencer Panic Disorders 4 04-24-2005 04:04 PM
    How Long Till Your Dependent On Ativan? Pez Dee Spencer Anxiety 1 04-23-2005 05:54 PM
    Ativan concerns clt13 Anxiety 2 02-08-2004 10:44 PM
    Want to get off of Ativan after years................... JufyJuice Addiction & Recovery 3 01-23-2004 07:29 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:22 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!